(THUNDER BAY, ON) – In an almost expected evolution of the opiate crisis that has overtaken our beloved city, we are now getting reports that crack cocaine is being laced with a deadly opiate.
Fentanyl and carfentanil is at the centre of the sharp rise in fatal overdose deaths that is plaguing not only Thunder Bay but our nation and continent.
A number of overdoses recently have been unofficially tied to this new dangerous mix. Drug dealers are mixing in fentanyl and/or carfentanil with their crack when they are making it in order to get their customers higher.
The end result is that people who don’t have a tolerance to opiates, can and often do overdose. Some unlucky victims end up dead due to the unfortunate situation. Crack users with experience running into the drug in the wild report that after smoking the tainted rocks they become lethargic and wave in and out of consciousness. These are the early warning signs of an opiate overdose.
We have obtained photos of crack cocaine that has been mixed with fentanyl, which is the main photo of this article. Further, we have obtained a photo of crack cocaine that has been laced with “purple down”. Purple down is a mix of fentanyl, carfentanil, heroin and crystal meth.
If you are dead-set on using drugs, always ensure it is from a trusted source. Purchasing drugs from strangers can and often does result in dirty drugs and overdoses. Alternatively, you have the option and the strength within you to recover from your addiction. Reach out to the Thunder Bay Counselling Centre and ask them about how you can take your next steps towards living a sober life. Their phone number is 807-684-1880.